Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 33, NWS Riverton, WY

December 7, 2012Johnson County, Wyoming

NWS Riverton, WY issued this high wind watch at Dec 7, 2012, 2:56 PM MST for Johnson County, Wyoming. It took effect at Dec 8, 2012, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 7, 2012, 2:56 PM MST (21:56 UTC)
In effect from
Dec 8, 2012, 5:00 PM MST
Expired
Dec 7, 2012, 8:31 PM MST
In force
Issued by
NWS Riverton, WY

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WWUS75 KRIW 072156
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MST FRI DEC 7 2012

...HIGH WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING LATER
TONIGHT INTO SATURDAY EVENING...

.A VERY STRONG COLD FRONT WILL BLAST SOUTHEAST ACROSS THE AREA
LATER TONIGHT INTO LATER SATURDAY PRODUCING A HIGH POTENTIAL OF
VERY STRONG TO HIGH WINDS IN A FEW AREAS. 

WYZ019-081200-
/O.NEW.KRIW.HW.W.0033.121208T0700Z-121208T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
256 PM MST FRI DEC 7 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
SATURDAY. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH THE
  EVENING BECOMING VERY STRONG AFTER MIDNIGHT AND CONTINUING INTO
  SATURDAY MORNING WHEN THE COLD FRONT MOVES THROUGH.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL BETWEEN BEAVER RIM...JEFFREY CITY AND MUDDY GAP
  WILL BE IMPACTED BY NOT ONLY THESE VERY STRONG SOUTHWEST WINDS
  BUT ALSO SOME SNOW SHOWERS SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ016-081200-
/O.NEW.KRIW.HW.A.0032.121208T1200Z-121208T2100Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
256 PM MST FRI DEC 7 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 

* SUMMARY AND TIMING...A COLD FRONT WILL BLAST SOUTHEAST ACROSS
  THE AREA SATURDAY MORNING PRODUCING THE POTENTIAL FOR VERY
  STRONG NORTHWEST WINDS THAT WILL LAST MUCH OF THE DAY. THE
  STRONG WINDS WILL ALSO BE COMBINED WITH SNOW SHOWERS WHICH MAY
  PRODUCE A FEW INCHES OF SNOW...ESPECIALLY FROM DUBOIS AND POINTS
  NORTHWEST OF DUBOIS.

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS BETWEEN CROWHEART AND NORTHWEST OF DUBOIS
  ALONG HIGHWAY 26 AND 287 SHOULD BE PREPARED FOR THESE VERY
  STRONG NORTHWEST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ010-081200-
/O.NEW.KRIW.HW.A.0033.121209T0000Z-121209T0600Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
256 PM MST FRI DEC 7 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL PUSH SOUTH ACROSS
  THE AREA SATURDAY EVENING WHICH MAY PRODUCE HIGH WINDS AND SOME
  CONTINUED SNOWFALL. SOME LIGHT SNOW WILL LIKELY PRECEDE THE
  STRONGEST WINDS DURING THE DAY ON SATURDAY.

* WIND...NORTH 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL ACROSS NORTHERN JOHNSON MAY BE IMPACTED BY NOT
  ONLY THESE VERY STRONG NORTH WINDS BUT ALSO SHARPLY REDUCED
  VISIBILITY IN SNOW LATE SATURDAY INTO SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
1 follow-up statement
129 
WWUS75 KRIW 080331
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
831 PM MST FRI DEC 7 2012

...HIGH WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING LATER
TONIGHT INTO SATURDAY EVENING...

.A VERY STRONG COLD FRONT WILL BLAST SOUTHEAST ACROSS THE AREA
LATER TONIGHT INTO LATER SATURDAY PRODUCING A HIGH POTENTIAL OF
VERY STRONG TO HIGH WINDS IN A FEW AREAS.

WYZ010-080445-
/O.CAN.KRIW.HW.A.0033.121209T0000Z-121209T0600Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
831 PM MST FRI DEC 7 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH HAS BEEN CANCELLED. A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW HAS BEEN ISSUED FOR THE AREA SATURDAY
AND SATURDAY NIGHT. PLEASE SEE WINTER WEATHER ADVISORY PRODUCT FOR
MORE INFORMATION.

$$

WYZ016-081315-
/O.UPG.KRIW.HW.A.0032.121208T1200Z-121208T2100Z/
/O.EXB.KRIW.HW.W.0033.121208T1200Z-121208T2100Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
831 PM MST FRI DEC 7 2012

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...A COLD FRONT WILL BLAST SOUTHEAST ACROSS
  THE AREA SHORTLY BEFORE SUNRISE SATURDAY ACCOMPANIED BY VERY
  STRONG NORTHWEST WINDS THAT WILL LAST MUCH OF THE DAY. THE
  STRONG WINDS WILL ALSO BE COMBINED WITH SNOW SHOWERS WHICH MAY
  PRODUCE A FEW INCHES OF SNOW...ESPECIALLY FROM DUBOIS AND POINTS
  NORTHWEST OF DUBOIS.

* WIND...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS BETWEEN CROWHEART AND NORTHWEST OF DUBOIS
  ALONG HIGHWAY 26 AND 287 SHOULD BE PREPARED FOR THESE VERY
  STRONG NORTHWEST WINDS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-081315-
/O.EXT.KRIW.HW.W.0033.121208T0700Z-121208T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
831 PM MST FRI DEC 7 2012

...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
MST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
2 PM MST SATURDAY. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH THE
  EVENING BECOMING VERY STRONG AFTER MIDNIGHT. A STRONG COLD FRONT
  WILL MOVE ACROSS THE AREA LATE SATURDAY MORNING WITH STRONG
  WINDS CONTINUING INTO THE EARLY AFTERNOON BEFORE DIMINISHING. 

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 65 MPH...BECOMING
  WEST TO NORTHWEST LATE MORNING AND AFTERNOON.

* IMPACTS...TRAVEL BETWEEN BEAVER RIM...JEFFREY CITY AND MUDDY GAP
  WILL BE IMPACTED BY NOT ONLY THESE VERY STRONG WINDS BUT ALSO
  SOME SNOW SHOWERS SATURDAY MORNING THROUGH EARLY SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

AEM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Dec 7, 11:48 AM MST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 7, 11:48 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1148 AM MST FRI DEC 7 2012

.SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT
UPDATED TO START THE ADVISORIES AND WARNINGS AS OF NOW IN THE NW.

IT LOOKS LIKE ANOTHER COMPLICATED AND ACTIVE WEATHER PATTERN FOR THE
SHORT TERM SO WE WILL DIVIDE THE FORECAST INTO WEST OF THE DIVIDE
AND EAST OF THE DIVIDE.

WEST OF THE DIVIDE...THE SYSTEM THAT BROUGHT SOME LIGHT SNOW TO THE
AREA HAS MOVED TO THE EAST WITH ONLY SOME LIGHT UPSLOPE SNOW IN SOME
AREAS. HOWEVER...THE NEXT SYSTEM WILL BE CLOSE ON ITS HEELS AND IS
NOW DROPPING THROUGH NORTHERN IDAHO AND WILL BEGIN TO PUSH INTO
WESTERN WYOMING THIS AFTERNOON. THIS ONE LOOKS MUCH MORE IMPRESSIVE
WITH A VERY STRONG JET TO WORK WITH WITH WINDS OF 125 KNOTS AT THE
CORE. MUCH OF WESTERN WYOMING LOOKS TO BE IN THE FAVORED LEFT FRONT
QUADRANT OF THE JET TONIGHT AND TOMORROW MORNING FOR SOME MID AND
UPPER LEVEL DIVERGENCE. THERE IS NO QUESTION WITH PRECIPITATION TYPE
WITH THIS SYSTEM WITH MUCH COLDER AIR IN PLACE SO ALMOST ALL
PRECIPITATION WILL FALL AS SNOW. WITH THE COLD AIR IN PLACE SNOW
RATIOS LOOK TO BE FAIRLY HIGH AS WELL. THE ONE LIMITING FACTOR WILL
BE THE SYSTEM IS FAIRLY FAST MOVING SO NORTHWESTERN WYOMING LOOKS TO
HAVE HEAVIER SNOW END BY MORNING AND ACROSS SOUTHWESTERN WYOMING
SATURDAY MORNING. THERE WILL ALSO BE A FAIR AMOUNT OF WIND WITH THE
SYSTEM AND WITH THE LIGHTER SNOW BLOWING AND DRIFTING SNOW WILL BE A
PROBLEM AS WELL. WITH HIGH CONFIDENCE WE WILL GO AHEAD AND UPGRADE
THE WINTER STORM WATCHES TO WARNINGS THIS MORNING. WE WILL ALSO POST
WINTER WEATHER ADVISORIES FOR YELLOWSTONE PARK...THE ABSAROKAS AND
JACKSON HOLE. WE DEBATED A WINTER STORM WARNING FOR THE JACKSON
VALLEY BUT DECIDED TO GO WITH AN ADVISORY FOR NOW. HOWEVER...THERE
COULD BE VERY ROUGH TRAVEL CONDITIONS NORTH OF JACKSON NEAR TETON
PARK WHERE STRONG NORTHWEST WINDS MAY PRODUCE NEAR WHITE OUT
CONDITIONS AT TIMES. FUTURE SHIFTS WILL HAVE TO WATCH THIS CLOSELY.
ACCUMULATION AMOUNTS LOOKED REASONABLE SO FEW CHANGES WERE MADE.

SNOW SHOULD TAPER OFF FOR MOST AREAS SATURDAY AFTERNOON BUT COLD
CYCLONIC FLOW WILL KEEP SOME SNOW SHOWERS AROUND INTO SATURDAY
NIGHT. SATURDAY NIGHT COULD BE ESPECIALLY CHILLY IF THERE IS ANY
CLEARING WITH BELOW ZERO TEMPERATURES ACROSS THE WESTERN VALLEYS AND
MUCH OF YELLOWSTONE. SUNDAY LOOKS TO HAVE A LULL IN ACTIVITY BEFORE
THE NEXT SYSTEM APPROACHES FROM THE NORTHWEST SUNDAY NIGHT. MODELS
ARE A BIT SLOWER SO WE TRIMMED BACK POPS A BIT FOR SUNDAY EVENING
BUT UPPED THEM FOR SUNDAY NIGHT.

EAST OF THE DIVIDE...AN SYSTEM AIDED BY A JET CORE IS NOW MOVING
ACROSS NORTHERN WYOMING AND BRINGING SOME LIGHT SNOW TO AREAS MAINLY
NORTH OF THE OWL CREEK RANGE. AMOUNTS ARE STILL EXPECTED TO REMAIN
BELOW ADVISORY LEVEL ALTHOUGH AREAS IN NORTHERN JOHNSON COUNTY AND
ALONG THE BORDER WITH MONTANA WILL LIKELY PICK UP A COUPLE OF
INCHES. THIS SNOW SHOULD END THIS MORNING WITH MAINLY DRY WEATHER
EXPECTED THE REST OF THE DAY. WINDS WILL BE GUSTY ACROSS THE FAVORED
LOCATIONS IN THE SOUTHWESTERN WIND CORRIDOR BUT SHOULD REMAIN BELOW
WARNING CRITERIA. THE COLD FRONT WILL DROP ACROSS THE AREA ON
SATURDAY AND BRING GUSTY WINDS AS WELL AS FALLING TEMPERATURES.
MODELS ARE STILL SPLIT ON HOW MUCH PRECIPITATION FALLS EAST OF THE
DIVIDE THOUGH. WE WILL HAVE VERY COLD AIR ALOFT AND CYCLONIC FLOW
OVER THE AREA BUT NOT A LOT OF MOISTURE TO WORK WITH. ALSO...THERE
WILL BE STRONG DOWNSLOPING FLOW. FOR NOW...WE CUT BACK POPS JUST A
BIT ON SATURDAY BUT KEPT AT LEAST CHANCE FOR MOST AREAS. WITH THE
COLD AIR IN PLACE ANY SNOW THAT FALLS WILL BE HIGH RATIO BUT AMOUNTS
LOOKS TO REMAIN BELOW ADVISORY LEVEL AT THIS TIME. SATURDAY NIGHT
LOOKS TO BE VERY COLD WITH SINGLE DIGITS COMMONPLACE FOR MOST AREAS.
SUNDAY WILL BE QUITE COLD AS WELL SO TEMPERATURES WERE KEPT CLOSE TO
CONTINUITY.

.ONG TERM...MONDAY THROUGH FRIDAY

MODELS ARE CLOSE WITH A WEATHER SYSTEM MONDAY AND MONDAY NIGHT IN
THE NW FLOW ALOFT. THIS SYSTEM DROPS SOUTH SOUTHEAST THROUGH THE
AREA AND HANGS AROUND UNTIL MIDDAY TUESDAY BEFORE EXITING AROUND 00Z
WED. BEST CHANCE OF SNOW WILL BE IN THE MOUNTAINS WITH SCATTERED
AREAS OF LIGHT SNOW FOR THE LOWER ELEVATIONS. THIS SYSTEM WILL ALSO
BRING ANOTHER SHOT OF COLD AIR TO THE AREA FOR TUESDAY. THERE IS
SOME MODEL DIFFERENCES WED THROUGH FRI. THE GFS AND CANADIAN MODELS
BRING THE NEXT SYSTEM INTO THE PAC NW WED AND BRING PRECIP INTO
WESTERN WY WED PM AND WED NIGHT. THE ECMWF IS SLOWER AND MORE SPLIT
WITH THIS SYSTEM WED PM/WED NIGHT...WHICH MEANS LESS PRECIP IN THE
WEST. HAVE KEPT THE PRECIP CHANCE IN THE WEST WED AND WED NIGHT. FOR
THE EAST MOSTLY DRY WED UNTIL LATE WED NIGHT WHEN A SLIGHT CHANCE OF
PRECIP IS FORECAST. TEMPS A LITTLE WARMER ON WED. THE GFS HAS
UNSETTLED WEATHER ON THURS WITH THE WEATHER SYSTEM MOVING THROUGH
THE AREA. THE ECMWF HAS A WEAKER WEATHER SYSTEM MOVING THROUGH THE
AREA THURS WHILE DIGGING THE SOUTHERN ENERGY INTO SOUTHERN
CALIFORNIA. KEEPING THE BEST CHANCE OF SNOW IN THE MOUNTAINS WHILE
THE LOWER ELEVATIONS WILL SEE SCATTERED AREAS OF LIGHT SNOW. COOLER
HIGHS ON THURS. THEN NEXT FRI THE ECMWF IS MOSTLY DRY WHILE THE GFS
BRING A WEAK DISTURBANCE INTO NW WY LATE IN THE DAY FRIDAY WITH
PRECIP IN THE NW. FOR NOW LOW CHANCE OF PRECIP IN THE WEST AND
MOSTLY DRY IN THE EAST. TEMPS A LITTLE MILDER NET FRI.

.AVIATION.../18Z ISSUANCE/

EAST OF THE CONTINENTAL DIVIDE...
AREAS OF IFR/MVFR -SN...VCNTY AND NORTH OF A KCOD-KGEY-KBYG
LINE...WILL OCCASIONALLY POP UP THIS AFTERNOON AS SNOW BANDS FORM
OFF OF THE ABSAROKAS...THESE AREAS WILL BE VERY LOCALIZED WITH
SUDDEN DROPS IN VISIBILITY EXPECTED OVER SMALL AREAS...HEAVIER
SNOW BANDS COULD ALSO CAUSE SUDDEN WIND SHIFTS. THE NEXT STRONGER
STORM SYSTEM WILL BRING INCREASING WINDS ALOFT WITH AREAS OF LLWS
DEVELOPING 00Z-06Z SAT ALONG THE LEE SLOPES OF THE DIVIDE...VCNTY
KCOD- KLND...AND IN THE VCNTY OF THE BIGHORN MTNS. MTS WILL BECOME
INCREASINGLY OBSCURED OVERNIGHT FRIDAY WITH AREAS OF MVFR/IFR -SN
DEVELOPING VCNTY AND NORTH OF A KCOD-KBYG LINE BY 12Z
SAT...BECOMING HEAVY AROUND KBYG AS WELL AS IN AND AROUND THE
BIGHORN MOUNTAINS AROUND 15Z SAT...WITH WINDS SHIFTING TO THE
NORTH WITH THE FRONT...TRAVELING TO KCPR AND KLND BY 18Z SAT WITH
VERY STRONG WINDS AHEAD OF THE FRONT...AND A SUDDEN SHIFT TO THE
NORTH/NORTHWEST BEHIND THE FRONT WITH CONTINUED STRONG WIND.

WEST OF THE CONTINENTAL DIVIDE...A BRIEF PERIOD OF IMPROVEMENT WILL
OCCUR THROUGH 20Z FRIDAY WITH MOST HIGHER MTNS REMAINING OBSCURED IN
-SN...HOWEVER A FEW BANDS OF HEAVY SNOW COULD CONTINUE TO AFFECT
THE AREA AROUND KJAC STRETCHING EAST ACROSS TOGWOTEE PASS TO
NORTH OF CROWHEART WITH VERY LOW VISIBILITY IN FALLING SNOW AND
COMPLETE MOUNTAIN OBSCURATION THROUGH AT LEAST 21Z. THE NEXT MORE
POWERFUL PACIFIC STORM SYSTEM WILL SPREAD RAPIDLY DETERIORATING
CONDITIONS IN SN/BLSN INTO NW WYOMING THIS AFTERNOON TO VCNTY KJAC
BY 21Z. WIDESPREAD IFR/LIFR CONDITIONS IN SN/BLSN ARE EXPECTED
WEST OF THE DIVIDE FRIDAY NIGHT WITH MTN TOP WINDS INCREASING TO
NEAR 50KTS ALONG WITH AREAS OF LLWS. WINDS WILL BE VERY STRONG
ACROSS THE SOUTH AFTER 12Z SAT...WITH SNOW MOVING IN SOON AFTER
REDUCING VISIBILITY SHARPLY AT KRKS...KBPI...AND KPNA BETWEEN 12Z
AND 18Z SAT.

.FIRE WEATHER...

STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP IN MOST AREAS TODAY
IN ADVANCE OF A NEW STORM SYSTEM THAT WILL USHER IN SHARPLY
COLDER CONDITIONS WITH SNOW OUT WEST AND SOME AREAS OF LIGHT SNOW
EAST OF THE DIVIDE LATER FRIDAY NIGHT THROUGH SATURDAY NIGHT.
GUSTY WINDS WILL CONTINUE INTO SATURDAY AS WELL. EXPECT LIGHTER
WINDS ON SUNDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY WYZ001-002.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST
SATURDAY WYZ023-024.

WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY WYZ013.

WINTER STORM WARNING UNTIL 11 AM MST SATURDAY WYZ012.

&&

SHORT TERM...SKRBAC
LONG TERM...AR
AVIATION...AR
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Dec 7, 11:50 AM MST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1150 AM MST FRI DEC 7 2012

WYZ001>020-022>030-081200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1150 AM MST FRI DEC 7 2012

...WINTER STORM WARNING FOR THE TETONS FROM 11 AM TODAY UNTIL 11 AM
SATURDAY...

...WINTER STORM WARNING FOR THE SALT AND WYOMING RANGES AND NEARBY
STAR VALLEY FROM 5 PM FRIDAY TO 5 PM SATURDAY...

...WINTER WEATHER ADVISORY FOR YELLOWSTONE PARK...THE ABSAROKAS
AND JACKSON HOLE FROM 11 AM TODAY UNTIL 11 AM SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY AND TONIGHT...SIGNIFICANT SNOWFALL AND WIND LIKELY...ACROSS THE
WEST THIS AFTERNOON THROUGH TONIGHT. PLEASE SEE WINTER WEATHER
PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...SNOW WILL CONTINUE IN WEST AND NORTHWEST WYOMING WITH
WINDY CONDITIONS. TRAVEL MAY BE HAZARDOUS OVER MOUNTAIN PASSES DUE TO
LOW VISIBILITY AND BLOWING AND DRIFTING SNOW.

SUNDAY...COLD WITH HIGH TEMPERATURES 10 TO 20 DEGREES BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OVER THE NEXT FEW
DAYS.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:33 AM MSTWinter Storm WarningRIWFremont, Lincoln, Sublette, Teton37 hr
Dec 7, 2:33 AM MSTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more47 hr
Dec 7, 2:56 PM MSTHigh Wind WatchRIWFremont6 hr
Dec 7, 2:56 PM MSTHigh Wind WarningRIWFremont, Natrona, Sweetwater23 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.